Missouri, 2003

Hail in Missouri, August 6, 2003

August 6, 2003 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 6, 3:00 AM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 6, 3:00 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT WED AUG 6 2003

.DISCUSSION...
SCT SHWRS AND TSTMS DVLPD AFT MDNT ACRS NRN PTNS CWA IN RESPONSE TO
S/W RIDING SEWD ON FRONT SIDE OF GIGANTIC RDG OVR WRN U.S. THIS
CONTINUES TO BE AN UNSTABLE FLOW FOR US.  LOOKS LIKE SFC HI WILL
SINK INTO AREA FOR PSBLY THUR/FRI BUT OTHERWISE HAVE TO KEEP A WARY
EYE FOR ANY WEAK DISTURBANCE SEEMS TO KICK OFF PCPN.

WL ALLOW LOW/MID CLDS TO SLIDE INTO HERE TDA. MOST MODELS KEEP LOW
LVLS VERY MOIST THROUGH FRI...HWVR WILL TRY TO BREAK CLDS OUT BY
THEN. GUID LOOKS PRETTY CONSISTENT AND PRETTY GOOD THIS RUN. DONT
HAVE MUCH TO ARGUE WITH.

IN LONGER RANGE AVN HAS VRY STG S/W RIDING SWD INTO AREA BY SUN.
IT SEEMS MUCH STRONGER THAN OTHER MODELS...BUT HAS BEEN BEST IN
THIS TYPE OF FLOW ALL SUMMER SO CANT COUNT IT OUT.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.IL...NONE.

PEDIGO
Hazardous weather outlook, Aug 5, 5:40 PM CST, 11 hours 6 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
640 PM CDT TUE AUG 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA AFTER
MIDNIGHT.  THE THUNDERSTORMS ARE NOT EXPECTED TO PRODUCE SEVERE
WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA WEDNESDAY AND THURSDAY.
WIDESPREAD SEVERE WEATHER FROM THESE STORMS DOES NOT APPEAR LIKELY
AT THIS TIME.

SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT ACROSS THE AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)

The radar

The St Louis radar (KLSX), 86 km away, was scanning. The volume nearest the first event began at 10:43 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Crawford

When
August 6, 4:46 AM CST
Where
Crawford County, Leasburg
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.100, -91.300

The Sheriff Department reported nickel size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377306.